# SDR 2003FA0000512

- Difficulty date: April 24, 2003
- Submitted: May 20, 2003
- Operation: General aviation
- Aircraft: N737BC
- Make and model: Cessna 172N
- Aircraft serial: 17269283
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 8012 · Engine Start Valves/Controls
- Part: Solenoid
- Part number: S1991A1
- Condition: Inoperative
- Location: Starter
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FOURTH INCIDENT INVOLVING THIS SAME STARTER SOLENOID INTAILING SHORTING OUT INTERNAL WINDING CAUSING STARTER TO MALFUNCTION.  THE FORMER THREE OCCASIONS, THE STARTER FAILED TO ROTATE (SOLENOID STUCK IN THE OPEN POSITION)  ON THIS OCCASION, STARTER TURNED AS SOON AS THE MASTER WAS TURNED ON ( SOLENOID STUCK IN CLOSED POSITION).  ON THIS OCCASION, THE BATTERY WAS NOT FULLY CHARGED AND CAUSED A HIGH CURRENT DRAW TO THE STARTER.  A DICECTEDED SOLENOID REVELED SHORTED WINDINGS.  THIS SWITCH WAS IN OPERATION NOT MORE THAN 6 MONTHS.
